I began taking Zoloft 150mg daily approximately 3 months ago following a major depressive episode. Before that time, I was taking Celexa 40mg daily. Since taking Zoloft, my depression and anxiety have decreased, but I am concerned that I am now having side effects related to this medication. Beginning about 2 weeks ago, I have had a new onset of facial acne, ringing in my ears, and dizziness at times, (in addition to nausea, sleepiness, dry mouth, and decreased sexual desire that I have had since beginning Zoloft). Is it possible that I these side effects could occur after being on the med for about 10 weeks? My diagnoses include PTSD, Depression, Anxiety, and ADD.
Is it possible to begin having side effects to Zoloft after being on the medication for 10 weeks?
- 17 Nov 2010 by scooter60
- 14 Dec 2016
- celexa, zoloft, depression, post traumatic stress disorder, anxiety, social anxiety disorder, generalized anxiety disorder, side effect, anxiety and stress
Unfortunately our bodies and minds are tricky and we can start having side effects at any time but most side effects from Zoloft are the original ones you started having but ringing in the ears could also be one as well as the dizziness. I would talk to your doctor to see for sure if this is the case and there may be a way to lessen the side effects. Good luck and I am glad the Zoloft is helping at least hope you get rid of the side effects, marjorie zych
Zoloft is one SSRI that I will NEVER take again. I was on it for 40 days starting at 25mg bumping up by 25mg per week and my last dose ended at 100mg and I experienced… Insomnia, Diarrhea and Loose stools , Dry mouth, Fatigue, Indigestion, Shakiness (tremor), Loss of appetite, Increased sweating, Tingling sensation in my hands (paresthesias), Headache (Migraines), Abdominal pain (stomach pain), Constipation, Hot flashes , Nervousness, Hyperactivity, Anxiety, Agitation, Hostility and Aggressiveness, Suicidal thoughts, Chest palpitations, Panic attacks, Shakiness, Internal restlessness and Jitteriness, body jerks and Acne (boils).
I use to sleep 8-10 hours uninterrupted and restfully until I was put on Zoloft. On Zoloft I slept 2 hrs a night waking up every 10 to 30 minutes in-between and when I did wake up my body would vibrate internally. I also turned into a light sleeper that was on edge all the time; I would wake up to tip toeing by my kids. I also felt like I was on speed (never done speed) but OMG!! I now know what it feels like.
My psychiatrist called after I finally called his nurse to tell him what was going on and she called back and told me to “STOP the Zoloft immediately – per Dr. orders”!! He placed me on another medicine and at first I was scared that the other medicine would have the same side effects but I was also worried about the damage Zoloft was doing to me if I did not come off Zoloft immediately, so to say the least I am off Zoloft (thank god).
My sleep has improved but I still have the after effects from Zoloft peeking through since I have only been off it for 5 days now. But, I can sleep for a straight 1-2 hrs without waking up and without vibrating, I now dream which I never did on Zoloft. Keep in mind: I don’t dream every night, but when I do… it is wonderful to know I now can and it reassures me that I am going through all phases of my sleep cycle and when I do wake up, I can easily fall back to sleep which I never could do on Zoloft.
I am now worried that Zoloft “the drug from hell” has permanently messed me up for good when it comes to my sleep since I still wake up throughout the night (not nearly as much as I did on Zoloft) but I don’t get my 8-10hrs uninterrupted sleep either. I wonder if I will ever be myself again when it comes to my sleep of 8-10 hrs per night uninterrupted, I guess I will have to wait and see.
I have a sleep study on the 6th because of all this and I am very excited to get answers… My general Dr and psychiatrist is a bit worried about my sleep or shall I say lack of sleep and made an emergency apt into the sleep center. I would also like to add that my psychiatrist I have now did not put me on Zoloft I had a toxic psychiatrist that did and that is why I have a new one now.
If you ever feel like your psychiatrist is just passing out drugs like candy or just don’t have the time to evaluate you, listen to you address your concerns and is in a big hurry to see you and get you out of his office then please get a new one!!! It is your health and without it, you have nothing. Go with your gut instinct and never second guess it!!
I wish you the best of luck,
Scooter, I am sorry to hear that you are having these side effects. Unfortunatly, you can experience side effects after 3 months. Zoloft does work for a lot of people but sleeplessness and sexual dysfunction are reported often. I really encourage you to see your doctor about this. He may decide to change your medication. I wish you the best! Sweetie Pie
You are having severe allergic reactions to this medicine. Ringing in Ears with nausea dizziness, and increase facial problems with skin, and swelling, are not too be taken lightly. Sexual Side-effects are a tale-tale sign of Zoloft, and the longer it is used, they could become permanant, in some cases. You should contact your doctor immediately, and describe all of these reactions.
If you are also taking an amphetamine such as Adderrall this could have drug interactions with SSR'Is and could increase side-effects, that can be very risky to your health. Perhaps you should suggest taking Zyprexa to your doctor. It is well tolerated with few sie-effects, even though it is an a-typical anti-psychotic, it also has positive effects on PTSD, and Anxiety and depression. Hope you get better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
Posted 11 Dec 2012 • 1 answer
Posted 12 Apr 2013 • 3 answers
Posted 29 Oct 2015 • 2 answers
Posted 20 Nov 2015 • 4 answers
Posted 28 Oct 2016 • 4 answers